Zoloft- will i get side effects if i go down a dose?

S

spacingspaces

Well-known member
Joined
Mar 13, 2018
Messages
149
#1
I've been on 100mg of zoloft for about 10 days now and i feel really burnt out and crappy so i'm considering going back down to 50mg. If i go back down will it take time for me to adjust to 50mg again?
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
42,106
Location
Lancashire
#2
I strongly suggest that you talk with your doctor about this and maybe have a medication review. Don't just do it yourself. It takes time to come off higher doses and sometimes you have to be titrated off psych meds. I don't Know about Zoloft - I am not an expert on any of these medications obviously but I know that docs often do things like take 100 one day and 50 the next etc for a while. That's what they did with me when I had to come off one med and go onto another one.

Anyway, just my thoughts
 
S

spacingspaces

Well-known member
Joined
Mar 13, 2018
Messages
149
#3
I talked to my doctor she said i should wait at least another week and see how i feel. i've only been on 100mg for 10 days so i'd say i might just have to be patient and wait for my body to adjust to the new dose.
 
Liza9560

Liza9560

Well-known member
Joined
Dec 23, 2018
Messages
116
Location
Texas
#4
Hey, Space!

So. The Zoloft. I saw my new psychiatrist, and he seems warm and friendly. He thinks I have anxiety and depression, with a dash of OCD for good measure. Whereas I’d upped my dosage from 25 to 50mg/day, and he suggested I go on up to 75mg/day. I’m going to trust him.

For 2 days now I’ve taken the 75mg, and I’m feeling pretty good. I’m sorry you’re not feeling better! Are you trying other exercises to supplement the Z? Like, walking, meditating, talk therapy, eating well?
 
S

spacingspaces

Well-known member
Joined
Mar 13, 2018
Messages
149
#5
Hey, Space!

So. The Zoloft. I saw my new psychiatrist, and he seems warm and friendly. He thinks I have anxiety and depression, with a dash of OCD for good measure. Whereas I’d upped my dosage from 25 to 50mg/day, and he suggested I go on up to 75mg/day. I’m going to trust him.

For 2 days now I’ve taken the 75mg, and I’m feeling pretty good. I’m sorry you’re not feeling better! Are you trying other exercises to supplement the Z? Like, walking, meditating, talk therapy, eating well?
I'm glad to hear that! I'm feeling a lot better now than i was thanks for asking:)
 
Liza9560

Liza9560

Well-known member
Joined
Dec 23, 2018
Messages
116
Location
Texas
#6
And I’m glad to hear that! I’m still doing well on my 75mg daily.

Here’s to good steps! And patience. And health!
 
S

spacingspaces

Well-known member
Joined
Mar 13, 2018
Messages
149
#7
And I’m glad to hear that! I’m still doing well on my 75mg daily.

Here’s to good steps! And patience. And health!
Yep exactly hopefully it will be a good year
 
B

Bic1

Member
Joined
Feb 6, 2019
Messages
10
Location
Hounslow
#8
I strongly suggest that you talk with your doctor about this and maybe have a medication review. Don't just do it yourself. It takes time to come off higher doses and sometimes you have to be titrated off psych meds. I don't Know about Zoloft - I am not an expert on any of these medications obviously but I know that docs often do things like take 100 one day and 50 the next etc for a while. That's what they did with me when I had to come off one med and go onto another one.

Anyway, just my thoughts
I reduced to 50 sert as 100 was too strong and made me ill
My gp just said go down to 50 following day for two weeks and start prozac
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
42,106
Location
Lancashire
#9
That's a good idea. He is clearly doing it right for you. I hope the Prozac helps.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
42,106
Location
Lancashire
#11
You have to keep trying different meds till you find the one (s) which suit you. Its difficult trying out different ones and worrying that they won't work. I had to go through loads till I found the one for me (Mirtazepine). Don't be afraid.
 
Liza9560

Liza9560

Well-known member
Joined
Dec 23, 2018
Messages
116
Location
Texas
#12
Thank u but scared though
Hey, Bic—

When I started Zoloft 5 years ago, my doc had me on 50mg and it was ca-razy w physical side effects. So, I went down to 25mg and that evened our nicely. For 5 years that was great. Now I’ve gone up to 75 daily, and I’m back on track. Be patient! Keep us posted.
 
Thread starter Similar threads Forum Replies Date
R Anxiety Forum 11
R Anxiety Forum 29
F Anxiety Forum 1
RueBea85 Anxiety Forum 15
RueBea85 Anxiety Forum 4

Similar threads